MAUDE Adverse Event Report: CONMED STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number H9110
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the h9110, sterling spherical bur, 3.5 mm device was used in a robot-assisted inferior rectal resection procedure on (b)(6) 2026, and ¿the inner core of this consumable broke and it is no longer usable¿.Further assessment found the device fragmented, a fragment fell into the surgical site and was removed with medical forceps.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Do not use burs for plunge cutting.Injury or damage may occur.Do not stall handpieces, damage can occur.Running the shaver blade or bur without fluid flow (dry) may cause damage to the handpiece or may cause the bur hubs to melt due to excessive heat.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices.If contact does occur, shaver blades can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
STERLING
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24753053
Report Number1017294-2026-00039
Device Sequence Number10330944
Product Code GFF
UDI-Device Identifier10845854012802
UDI-Public(01)10845854012802(17)300313(10)144142
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH9110
Device Lot Number1442142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic